Symbicourt 200

Does anyone have any problems with this medication, if they have been taking it, not long diagnosed with COPD, so learning about this condition, have been taking it for 2 months 1 month to go then am being put on it without the steroid in it, my breathing very good or really I should say a lot better, as sometimes it does start again at times, heard a lot of negativity about it online, so thought I would ask everyone here, should have done it first I know, I've learned now, thanks if you can help. Angse

16 Replies

oldestnewest
  • Hi Angse , I have been taking this for several years and had no problems so far . Hope you are having a good day . x :-)

  • Thanks zaney for your reply, day good thanks, hope you to having a good one, very reassuring about the pump thanks again. Angse

  • Hi Angse,like Zaney,have taken it for many years without probs.

    Welcome to the forum,hope you enjoy it xx

  • Hi I have used Symbiotic for a good few years. I remember it was first prescribed as 200. I had to visit the COPD clinic not long after. A Pulmonary Nurse Specialist went through my meds as part of the check up. She was aghast that my GP had put me on 200. She said that 200 was a dosage used for asthma and the GP received a letter the following week to increase my dose to 400. I have been perfectly happy with the Symbiotic 400 other than the taste on the back of the tongue but have tasted far worse. May I suggest that the next time you see your COPD team that you query the dose. HTH Rib

  • Ribvanrey, it may be worth it for you to take your inhaler in with you the next time you go to see your respiratory nurse ( or doctor) and ask them to watch you take your inhalation. Its possible you are not doing something right when you take it....I don't think you should be able to taste it when you take it ( well not every time) its possible you are not getting the symbicort to go down into your lungs as well as it should

    Its worth asking her to watch you & show you how it should be done anyway

    I have not heard of anyone having any problems with symbicort UNLESS they do not rinse their mouth out properly afterwards and then you may get thrush

  • Sohara has a point. At my PR course I discovered I'd been taking my Seretide wrongly for 3 years.

  • Hi Peeg

    That is interesting, could you explain how you were taking them wrong? I don't seem to get a lot out of my inhalers so perhaps I am also taking them incorrectly so would appreciate if you could explain what you were doing wrong and what you did to correct it.

    Thank you

  • Was using a spacer and sucking in too fast so the spacer made a buzzing noise. Should be inhaled slowly after emptying lungs doh?

    Mind you, that was Seretide spray type. If I remember rightly Symbicort is breath actuated (only comes out when you suck?)

    There are different methods to different inhalers. Really it's impossible to describe in writing her. What does the leaflet in the pack say?

    You can try going to YouTube, in the search bar write ' demonstration of taking Symbicort'. If that doesn't give you joy then google the same sentence.

    Failing that you will have to see your respiratory nurse or even the pharmacist., they will know.

    About 4 years ago I asked my GP if it was possible for my inhaler to stop working so well. He said no! That is so not true. All I needed was a slightly higher dose of something.

    Good luck to you Jackdup

  • Thanks Peeg

  • Thanks Sahara. I have complained to my Consultant, at least 3 GP's. 2 Domiciliary Pulmonary Nurses. and 4 carers that I don't think that I can use inhalers properly. I cannot coordinate it. I am sure that I suck and the drug goes straight into my belly. It has been that way for years with every type of inhaler I have ever been prescribed. Now just the Symbicort and Spiriva. I do always rice my my mouth and the taste goes immediately. Regards Rib

  • Used it for 10 or more years - no problems.

  • Hi angse I have been taking Symbicort 160/4.5 for many years 1 puff morning and evening. I had my dose increased a couple of years ago to 2 puffs morning and evening. I am more than happy with it. You must rinse / gargle after taking it. Here are a couple of videos

    As Sohara has said check with your medics to make sure. Hope this helps.

    Cheers. Dave from the LoS.

  • Thanks everyone for your input feel a lot better now, was only put on the symbicourt with steroid for 3 months as it was left for so long and doctor said I needed aggressive treatment, but will be put on symbicourt without the steroid in it in a months time it was the steroid I was frightened off, serves me right

    For going on sites on the internet and not this one, thanks again, wishing you all well . Angse

  • It is a very small amount of steroid in inhalers,not enough to be concerned about steroid wise.I,ve been on high dose oral steroids most of this year and want to come off them now.D.

  • Thanks very much for all advice, and farmerD

    Hope you manage to successfully come off the steroids. Angse

  • I had problems, but if you are OK now after 2 months I would say it seems to suit you. My problems started after 2-3 weeks.

You may also like...